Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 29, 2020, 2:31 AM CST for 17 counties in Kansas. It took effect at Nov 29, 2020, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 2:31 AM CST (08:31 UTC)
- In effect from
- Nov 29, 2020, 11:00 AM CST
- Expired
- Nov 29, 2020, 5:08 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS73 KICT 290831 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 231 AM CST Sun Nov 29 2020 KSZ032-033-047>051-067-292230- /O.NEW.KICT.WI.Y.0018.201129T1700Z-201130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 231 AM CST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Russell and Lincoln counties, and Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-068-069-082-083-091>093-292230- /O.NEW.KICT.WI.Y.0018.201129T1900Z-201130T0000Z/ Marion-Chase-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 231 AM CST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Marion, Chase, Harvey, Butler, Kingman, Sedgwick, Harper, Sumner and Cowley Counties. * WHEN...From 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
072 WWUS73 KICT 292138 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 338 PM CST Sun Nov 29 2020 KSZ032-033-047>053-067>069-082-083-091>093-300000- /O.CON.KICT.WI.Y.0018.000000T0000Z-201130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 338 PM CST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Most of central and south central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
034 WWUS73 KICT 292308 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 508 PM CST Sun Nov 29 2020 KSZ032-033-047>053-067>069-082-083-091>093-300015- /O.CAN.KICT.WI.Y.0018.000000T0000Z-201130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 508 PM CST Sun Nov 29 2020 ...WIND ADVISORY IS CANCELLED... Breezy northwest winds will continue to subside as we move through the evening and overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:19 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 29, 2:19 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Wichita KS 219 AM CST Sun Nov 29 2020 .SHORT TERM...(Today through Tuesday night) Issued at 219 AM CST Sun Nov 29 2020 Upper low will continue to track eastward across the southern Plains today. Southern Kansas will continue to see scattered, mainly light rain within the deformation zone aloft as this system tracks eastward with precip exiting southeast Kansas in the afternoon. The surface cold front associated with the northern stream upper trof moving across the northern Plains/Upper Midwest will also drop south across the area today. Steeper low level lapse rates in the cold advection regime will allow for transfer of higher momentum air to the surface with north winds at advisory criteria for locations along/west of the Kansas turnpike with elevated fire weather concerns as well. The coldest night of the Fall season is expected across parts of the forecast area tonight with temperatures below seasonal climo on Monday. Kansas will be between the larger scale low across the eastern CONUS and developing upstream trof moving into the northern high Plains during Tuesday. Dry weather and temperatures closer to seasonal climo are expected. Darmofal .LONG TERM...(Wednesday through Saturday) Issued at 219 AM CST Sun Nov 29 2020 The medium range models are in better agreement in showing strong ridging aloft across southwest Canada at mid-week which favors an omega type pattern with downstream troughing/closed low developing over the mid CONUS. While moisture may be somewhat limited, the colder air and steeper lapse rates under the low should support at least slight chances for a wintry mix to snow or snow showers across much of the area later Wednesday thru early Thursday. Temperatures will average below normal thru the end of the week though moderating some by Saturday. KED && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1202 AM CST Sun Nov 29 2020 * SHRA overnight (southern KS) * 35-40kt wind gusts expected Sunday (areawide) A well-defined upper level low continues to slowly move east out of the TX Panhandle and into western OK at this time. While the brunt of the low clouds and precipitation will remain well to the south of central/eastern KS, I still expect some -SHRA and low VFR CIGs to glance south-central and southeastern KS overnight into early Sunday morning. This should be short-lived, though, as an upper level trough, and associated cold front, push quickly southeast across the region. A wind shift and increasingly gusty winds will accompany the passage of the cold front. Wind gusts could reach 40kt at times late Sunday morning through late Sunday afternoon, especially central/south- central KS. Martin && .FIRE WEATHER... Issued at 219 AM CST Sun Nov 29 2020 A period of strong and gusty north winds and much drier air behind a cold front will result in very high grassland fire danger this afternoon. The lowest humidities and strongest wind combination will be along and west of the Kansas turnpike. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 47 22 46 24 / 30 0 0 0 Hutchinson 46 20 47 23 / 10 0 0 0 Newton 45 21 45 23 / 20 0 0 0 ElDorado 46 22 45 24 / 20 0 0 0 Winfield-KWLD 48 22 46 24 / 50 0 0 0 Russell 44 15 47 21 / 0 0 0 0 Great Bend 45 17 47 22 / 10 0 0 0 Salina 46 19 46 23 / 0 0 0 0 McPherson 46 19 46 22 / 10 0 0 0 Coffeyville 51 24 45 22 / 40 0 0 0 Chanute 49 23 44 22 / 20 0 0 0 Iola 48 23 43 21 / 10 0 0 0 Parsons-KPPF 51 23 45 22 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 6 PM CST this evening for KSZ052-053-068-069-082-083-091>093. Wind Advisory from 11 AM this morning to 6 PM CST this evening for KSZ032-033-047>051-067. && SHORT TERM...KED LONG TERM...KED AVIATION...RM FIRE WEATHER...KED
Hazardous weather outlook, Nov 28, 3:15 PM CST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 315 PM CST Sat Nov 28 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 315 PM CST Sat Nov 28 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Occasionally strong and gusty north winds will likely result in very high grassland fire danger Sunday afternoon from the Flint Hills westward across central and south central Kansas. Outdoor burning is not recommended. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.